A 62-year-old female, G3P3, presents to her gynecologist with a year-long history of worsening stress urinary incontinence. During the course of her investigation, a pelvic MRI is performed, and reveals the findings seen here.
Image credit: @WAiKtheRAD.
Answer: Breast cancer
The thickening and cystic changes of the endometrium seen here are associated with the use of tamoxifen, a nonsteroidal selective estrogen receptor modulator used primarily to treat estrogen receptor-positive breast cancer. While tamoxifen’s primary therapeutic effect is derived from its antiestrogenic properties, it also has modest estrogenic activity that can result in endometrial proliferation. Its use is associated with both benign and malignant uterine pathology, such as endometrial polyps, endometrial carcinoma, and uterine sarcoma.
Explore cases, quiz yourself, and solve medical mysteries along with thousands of other medical professionals around the world on Figure 1, the free app where doctors expand their clinical knowledge.